Alert archive / Alabama / Freeze Warnings in 2005
Freeze Warning 1, NWS Birmingham, AL
NWS Birmingham, AL issued this freeze warning at Oct 25, 2005, 3:07 PM CDT for 5 counties in Alabama. It took effect at Oct 26, 2005, 12:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2005, 3:07 PM CDT (20:07 UTC)
- In effect from
- Oct 26, 2005, 12:00 AM CDT
- Expired
- Oct 26, 2005, 9:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Birmingham, AL
Counties Clay County, AL, Coosa County, AL, Fayette County, AL, Pickens County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 43 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.1 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this freeze warning went out at Oct 25, 10:05 AM CDT, 5 hours 2 minutes earlier.
Area forecast discussion, Oct 25, 10:05 AM CDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1005 AM CDT TUE OCT 25 2005 .UPDATE...NORTHERLY FLOW WILL CONTINUE ACROSS THE AREA THROUGHOUT THE AFTERNOON HOURS. SHOULD CONTINUE TO SEE SOME COLD AIR STRATO-CU DEVELOP. WILL UPDATE THE ZONES TO REMOVE MORNING WORDING. EXPECT TO SEE MORE CLOUDS ACROSS THE NORTHEAST SECTIONS AND MORE SUNSHINE ACROSS THE SOUTHERN SECTIONS. TEMPERATURE FORECAST LOOKS PRETTY GOOD. && .BMX WATCHES/WARNINGS/ADVISORIES... AL...FREEZE WATCH TONIGHT FOR CLIMATOLOGICALLY COLDER LOCATIONS ALONG AND NORTH OF US-78 AND ALONG AND NORTH OF US-280. && KSL
Hazardous weather outlook, Oct 25, 1:15 PM CDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 115 PM CDT TUE OCT 25 2005 ALZ011>015-017>050-261800- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 115 PM CDT TUE OCT 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. TEMPERATURES WILL DROP TO NEAR OR SLIGHTLY BELOW FREEZING OVERNIGHT. BETWEEN THE HOURS OF 5 AND 8 AM MOST LOCATIONS WILL EXPERIENCE THE COLDEST TEMPERATURES...WHICH WILL LIKELY RESULT IN FROST...BUT SHOULD NOT RESULT IN A SIGNIFICANT FREEZE. PRECAUTIONS SHOULD BE MADE TO PROTECT ANY VULNERABLE VEGETATION...AND OUTDOOR PETS SHOULD BE PROVIDED ADEQUATE PROTECTION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. COLD TEMPERATURES ARE EXPECTED ONCE AGAIN LATE WEDNESDAY NIGHT AND EARLY THURSDAY MORNING. READINGS WILL FALL TO NEAR FREEZING BRIEFLY AND PATCHY FROST CAN BE EXPECTED...BUT SHOULD NOT RESULT IN DAMAGE TO ANY VEGETATION. NEVERTHELESS...PRECAUTIONS SHOULD BE MADE TO PROTECT ANY PARTICULARLY DELICATE VEGETATION...AND OUTDOOR PETS SHOULD BE PROVIDED ADEQUATE PROTECTION. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. 12/SIRMON
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 4:21 AM CDT | Freeze Watch | BMX | Blount, Calhoun, Chambers, Cherokee, Cleburne, Etowah and 7 more | 29 hr |
| Oct 25, 3:07 PM CDT | Frost Advisory | BMX | Autauga, Barbour, Bibb, Bullock, Chilton, Dallas and 15 more | 18 hr |
Nearby
Freeze Warnings in Alabama, 2005Every freeze warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.